Alert archive / Illinois / Special Weather Statements in 2014
Special Weather Statement, NWS Chicago, IL
NWS Chicago, IL issued this special weather statement at Jun 17, 2014, 1:21 AM CDT for Boone County, McHenry County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 17, 2014, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 68 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
255
WWUS83 KLOT 170621
SPSLOT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 AM CDT TUE JUN 17 2014
ILZ004-005-170700-
BOONE IL-MCHENRY IL-
121 AM CDT TUE JUN 17 2014
...SPECIAL WEATHER STATEMENT...
AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CAPRON TO ROCKFORD...MOVING EAST AT 40 MPH.
CITIES AND TOWNS AFFECTED...
POPLAR GROVE... BELVIDERE... CAPRON...
HARVARD... MARENGO... HEBRON...
WOODSTOCK... RICHMOND... WONDER LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4250 8826 4231 8839 4216 8871 4215 8894
4250 8894
TIME...MOT...LOC 0620Z 261DEG 36KT 4253 8879 4226 8897
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 12:38 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 17, 12:38 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1238 AM CDT TUE JUN 17 2014 .DISCUSSION... 1030 PM CDT MAIN CHANGES FOR A LATE EVENING FORECAST UPDATE HAVE FOCUSED ON THE EVOLUTION OF THE CONVECTIVE ACTIVITY OVER IOWA. A BOW ECHO ASSOCIATED WITH AN MCV IS SAGGING SEWD THROUGH ERN IOWA AS THE MCV QUICKLY TRACKS EAST THROUGH SRN WISCONSIN. THE MAIN SEVERE THREAT WITH THE BOW ECHO WILL STILL BE STRONG DAMAGING WINDS AND HEAVY RAINFALL. HAVE TIMED THE BOW TO REACH THE RFD AREA BY AROUND 11 PM AND ALL SIGNS INDICATE THAT THE BOW WILL PLOW THROUGH NWRN/NCNTRL IL...THOUGH THERE IS STILL SOME UNCERTAINTY IF IT WILL MAINTAIN INTENSITY AS IT APPROACHES THE CHICAGO METRO AREA AS THE SYSTEM HAS ALREADY BEEN GOING FOR SEVERAL HOURS. THE OTHER CONCERN IS THE HEAVY RAIN THREAT ASSOCIATED WITH CONVECTIVE ACTIVITY TAKING ON AN EAST-WEST ORIENTATION...WHICH IS TRAILING WEST FROM THE MAIN BOW. THIS AREA IS BEING FED BY WARM MOIST AIR ON THE NOSE OF A STRONG LOW LEVEL JET. THE 00Z ILX SOUNDING INDICATED IN EXCESS OF 1.5 INCH PWAT. LATEST RADAR TRENDS INDICATE THIS AREA SLOWLY BUILDING SWD AS THE THE ENTIRE SYSTEM PROGRESSES EWD. THIS COULD LEAD TO LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES AND AREAL AVERAGE RAINFALL OF 1 TO 1.5 INCHES WITH THE POTENTIAL FOR FLASH FLOODING. KREIN .PREVIOUS DISCUSSION... 315 PM CDT THERE IS A POTPOURRI OF FORECAST CHALLENGES AND ALL OF THEM TIED TO THUNDERSTORM CHANCES THROUGH MUCH OF THIS WEEK. LIKE A DOMINO EFFECT MUCH HAS TO DO WITH THE FIRST ROUND OF CONVECTION TONIGHT...AS THAT WILL IMPACT TEMPERATURES TUESDAY...AND WHETHER RESULTANT BOUNDARIES FOR CONVECTIVE INITIATION WILL LINGER...WHICH WILL HAVE FURTHER EFFECTS INTO TUESDAY NIGHT AND WEDNESDAY. A SUMMERTIME PATTERN IS ESTABLISHED OVER THE AREA WITH A WIDESPREAD DOME OF HEAT AND HIGH DEW POINT AIR ACROSS THE PLAINS...OHIO VALLEY...AND SOUTHEAST. UPPER LEVEL SOUTHWEST FLOW IS ESTABLISHED ACROSS THE NORTHERN CORRIDOR OF THIS BALMY AIR MASS WHICH INCLUDES OUR FORECAST AREA. THIS AFTERNOON AN ELONGATED UPPER/MID LEVEL JET MAX IS NOTED ON WATER VAPOR PROGRESSING ACROSS THE CENTRAL PLAINS. THIS IS OVERRIDING THE STRONG RETURN OF LOW-LEVEL MOISTURE...WITH 70 DEGREE DEW POINTS FROM EASTERN NEBRASKA THROUGH CENTRAL IL. CORRELATING WITH THIS IS A TIGHTENING INSTABILITY GRADIENT WHICH IS LIFTING NORTHWARD. JUST NORTH OF THIS GRADIENT IS THE FAVORED CONCEPTUAL MODEL TRACK OF AN OVERNIGHT STORM COMPLEX WHICH ARE FAVORED TO DEVELOP ACROSS SOUTHERN MN/NORTHERN IA THIS EVE. THIS EVENING... A CLUSTER OF STORMS NEAR THE MO/IA/IL BORDERING INTERSECTION AS OF 300 PM IS ON THE AFOREMENTIONED INSTABILITY GRADIENT AND MAY BE HELPED BY A MINOR SHORT WAVE/MID-LEVEL MOISTURE INCREASE NOTED ON WATER VAPOR. STORMS ARE LIKELY TO FESTER THEIR WAY NORTHEASTWARD INTO THIS EVE. ITS A BIT TOUGH TO TELL WHAT COVERAGE WILL BE...BUT THIS SYNOPTIC WARM MOIST ADVECTION MAY BECOME BOOSTED ON THE MESOSCALE ON THE FORWARD FLANK OF WHAT MCS IS EVOLVING. SO COULD SEE SOME SCATTERED EVE DEVELOPMENT NAMELY ACROSS EASTERN IA INTO NORTHWEST/NORTH CENTRAL IL. AS SEEN ON RADAR TRENDS OF THESE STORMS THIS AFTERNOON...THE STRONG INSTABILITY OF 2000-3000 J/KG OF MUCAPE THAT WILL PUSH NORTHWARD CAN LEAD TO AN ISOLATED SEVERE STORM THREAT. OVERNIGHT... THE STRONG UPPER JET AND ASSOCIATED SHORT WAVE...MAYBE EVEN MULTIPLE WAVES PER WATER VAPOR...WILL YIELD A LIKELY MCS ACROSS OR NEAR THE MN/IA BORDER GIVEN MCS PARAMETERS IN PLACE. WITH THE STRONG MOISTURE AND INSTABILITY FEED VEERING AHEAD OF IT AND WITH ITS OWN COLD POOL DEVELOPMENT...THERE SHOULD BE A MORE RAPID PROGRESSION THROUGH LATER EVE INTO OVERNIGHT. WHICH WAY THIS PROGRESSES HAS BEEN SOMETHING THAT MODELS HAVE GRADUALLY STARTED TO TREND MORE SOUTH WHICH AGREES WITH EARLIER THINKING AND MAKES SENSE WITH 1. THE NORTHWEST-TO-SOUTHEAST SLOPING INSTABILITY GRADIENT 2. THIS GRADIENT KEEPING THAT ORIENTATION ACROSS WESTERN/CENTRAL IL DUE TO ONGOING CONVECTION AND 3. THE 850-300MB THICKNESSES/FLOW REMAINING EAST-SOUTHEAST ORIENTED. BECAUSE OF THIS HAVE INCREASED POPS ACROSS THE NORTHERN FORECAST AREA WITH LIKELIES...ESPECIALLY AFTER 2 AM. WHETHER THE MCS SEVERE WIND POTENTIAL DIMINISHES AS IT NEARS THE WI/IL BORDER...THERE STILL WILL LIKELY BE SOME BACKBUILDING ON ITS SOUTHERN END TOWARD THE INSTABILITY AND GIVEN ANGLE OF BACKWARD PROGRESSING CORFIDI VECTORS. NUMEROUS CONVECTIVE ALLOWING MODELS INDICATE THIS WITH CELLULAR DEVELOPMENT ON THE SOUTH SIDE...THAT COULD BRING MORE OF A HEAVY RAIN THREAT...ALONG WITH POTENTIAL FOR HAIL. SO AS THE SPC OUTLOOK SHOWS...THE SEVERE WEATHER THREAT IS HIGHEST TO OUR NORTHWEST BUT DOES SLOPE INTO OUR AREA...WITH WINDS BEING THE GREATEST...ESPECIALLY IF THE COLD POOL IS CONTINUING TO DRIVE THE SYSTEM. MINIMUM TEMPERATURES TONIGHT WILL BE ONLY LOWER-MID 70S WITH DEW POINTS ASCENDING INTO THE LOWER 70S AREAWIDE. TUESDAY... THE MORNING SHOULD FIND AT LEAST CONVECTIVE DEBRIS AND/OR WARM-AIR ADVECTION CLOUDS ACROSS THE NORTHERN HALF IF NOT MUCH OF THE FORECAST AREA. THERE COULD BE DIMINISHING STORMS AS WELL. ALL OF THIS WOULD LEAD TO A SLOW START ON THE TEMPERATURE CLIMB...BUT RECOVERY IS ANTICIPATED WITH SCATTERING AND MIXING OF VERY WARM 850MB TEMPERATURES AROUND 20C AND 925MB TEMPERATURES OF 26C. BIAS- CORRECTED MODEL FORECASTS...WHICH HAVE PERFORMED WELL LATELY AND TEND TO IN WARMER PATTERNS...ARE SHOWING LOWER TO MID 90S AREAWIDE. BANKING ON CLOUDS AND POSSIBLE MORNING STORMS IN THE NORTHERN FORECAST AREA HAVE UNDERCUT THOSE VALUES THOUGH...BUT KEEP THE 90S SOUTH OF I-80. OUTFLOW FROM LATE TONIGHT/EARLY MORNING ACTIVITY COULD FURTHER KEEP TEMPERATURES SUPPRESSED...ESPECIALLY NEAR LAKE MICHIGAN...WHERE THERE IS LARGE BUST POTENTIAL. SO CONFIDENCE ON TUESDAY TEMPERATURES IS LOW. DEW POINTS ARE THE ONE ELEMENT WHERE THERE IS HIGH CONFIDENCE AND THOSE WILL BE IN THE LOWER-MID 70S GIVEN THE HOMOGENEOUS OBSERVATIONS OF THOSE VALUES UPSTREAM. IF AND WHERE TEMPERATURES REACH OR EXCEED 90...THOSE DEW POINTS WILL LEAD TO HEAT INDEX READINGS TO OR SLIGHTLY ABOVE 100. WILL MENTION IN THE HWO. A POTENTIAL FOR RE-INITIATION OF CONVECTION TUESDAY AFTERNOON WOULD BE TIED TO ANY CONVERGENCE FROM LEFT-OVER BOUNDARIES. A CAP LOOKS TO BE IN PLACE GIVEN THE AFOREMENTIONED WARM 850MB AIR...HOWEVER A FOCUS COULD OVERCOME THAT. SOME GUIDANCE INDICATES THIS COULD HAPPEN...BUT TOUGH TO SAY FOR SURE. INCHED UP POPS SLIGHTLY OVER NORTHERN IL AND THERE WILL BE A CONDITIONAL THREAT FOR SEVERE STORMS...BUT AGAIN EVERYTHING DEPENDS HIGHLY ON HOW TONIGHT UNFOLDS. TUESDAY NIGHT AND BEYOND... BEING AT THE TOP OF THE RIDGE THE PATTERN REMAINS MESSY...TIED TO INDIVIDUAL SHORT WAVES SPARKING STORMS AND LOW-LEVEL JETS...NAMELY TUESDAY AND WEDNESDAY NIGHTS. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO POPS. DO HAVE LIKELIES ON THURSDAY WHEN GREATER HEIGHT FALLS ARE FORECAST TO OVERSPREAD THE AREA. HIGHS IN THE 90S WITH AGAIN HEAT INDEX READINGS AT OR SLIGHTLY ABOVE 100 ARE POSSIBLE ON WEDNESDAY...AND THAT WOULD BE AIDED IF TUESDAY NIGHTS CONVECTION REMAINS TO THE NORTH. AS THE LONG WAVE TROUGH IN THE WEST FINALLY BEGINS TO LIFT NORTHEAST...AND A BLOCKING TROUGH OVER EASTERN CANADA MOVES ON...PROGRESSION IN THE PATTERN IS ANTICIPATED THIS WEEKEND. FINALLY HAVE INTRODUCED A PERIOD WITH BELOW MENTIONABLE POPS ON SUNDAY NIGHT INTO MONDAY. MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 06Z... * MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE THROUGH THE TAF PERIOD. * POTENTIAL FOR EAST/NORTHEAST WINDS BEHIND THUNDERSTORMS TONIGHT FOR A COUPLE HOURS. BMD //DISCUSSION...UPDATED 06Z... LINE OF THUNDERSTORMS STRETCHES FROM NEAR MADISON SOUTHWEST TOWARDS DVN THIS HOUR AND IS STEADILY MARCHING EAST. THE MOST INTENSE PORTION OF THE LINE FROM A WIND AND SEVERE WEATHER PERSPECTIVE APPEARS TO BE CONTAINED MAINLY ALONG AND NORTH OF THE IL/WI STATELINE. FARTHER SOUTH EXPECT THE LINE TO BECOME MORE EAST-WEST ORIENTED THROUGH TIME. WHILE THE WIND THREAT WILL BE LOWER THERE WILL LIKELY BE AN EXTENDED PERIOD OF THUNDERSTORMS WITH PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING...THOUGH MAY STILL SEE AN INITIAL STRONG GUST OUT OF THE WEST/NORTHWEST. AHEAD OF THE STORMS...SSE WINDS WILL SLOWLY VEER TO THE SSW. ONCE THE LINE OF STORMS PASSES OVERHEAD IT WILL BE DIFFICULT TO DETERMINE WHERE THE WINDS END UP...BUT COULD COME AROUND TO THE EAST OR NORTHEAST FOR A COUPLE HOURS THEN GRADUALLY VEER BACK AROUND TO THE SOUTHWEST TUESDAY MORNING. ATMOSPHERE BECOMES EXTREMELY UNSTABLE TOMORROW BUT THERE IS LITTLE IN THE WAY OF LARGE SCALE FORCING. STILL OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION OR SMALLER SCALE FEATURES MAY BE SUFFICIENT TO KICK OFF A FEW WIDELY SCATTERED THUNDERSTORMS. WILL NOT MENTION ANYTHING IN THE TAF FOR NOW GIVEN THE EXPECTED LOW COVERAGE BUT TRENDS WILL HAVE TO BE MONITORED CLOSELY TUESDAY MORNING INTO EARLY AFTERNOON. TOMORROW EVENING...A LOW LEVEL JET WILL FORM ACROSS THE MID TO UPPER MISSISSIPPI VALLEY AND IS EXPECTED TO KICK OFF ANOTHER LARGE COMPLEX OF THUNDERSTORMS. SIMILAR TO THIS EVENING/TONIGHT...THE BULK OF THE ACTIVITY MAY STAY NORTH WITH THE LINE BUILDING SOUTHWARD OVER THE TERMINALS OVERNIGHT. HAVE ADDED A PROB30 FOR ORD. OUTSIDE OF THE INFLUENCE OF THUNDERSTORMS...THE PERIOD SHOULD BE PRIMARILY VFR WITH SOUTHWEST WINDS. BMD //ORD AND MDW CONFIDENCE...UPDATED 06Z... * MEDIUM CONFIDENCE IN TSRA TIMING TONIGHT...LOW CONFIDENCE IN TSRA IMPACTING TERMINALS TUESDAY AFTERNOON. LOW-MEDIUM CONFIDENCE IN TSRA NEAR TERMINALS TUESDAY NIGHT. * MEDIUM-HIGH CONFIDENCE IN MOST OF THE TAF BEING SSW/SW WINDS BUT LOW CONFIDENCE IN WIND DIRECTION OVERNIGHT NEAR THE INFLUENCE OF TSRA. BMD //OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z... WEDNESDAY THROUGH SUNDAY...PRIMARILY VFR WITH PERIODIC CHANCES FOR THUNDERSTORMS. RATZER && .MARINE... 211 PM CDT A FAIRLY ACTIVE WEATHER PERIOD IS EXPECTED ACROSS THE LAKE OVER THE NEXT FEW DAYS. THE MAIN CONCERNS WILL BE DENSE FOG...STRONG TO SEVERE THUNDERSTORMS...AND STRONG WINDS HAZARDOUS TO SMALL CRAFT. REGIONAL SATELLITE IMAGERY INDICATES SOME SCATTERED AREAS OF FOG OVER THE OPEN WATERS OF THE LAKE THIS AFTERNOON. SOME OF THIS FOG IS LIKELY LOCALLY DENSE. HOWEVER...I HAVE OPTED TO HOLD OFF ON A FOG ADVISORY AT THIS TIME DUE TO RELATIVELY SCATTERED COVERAGE OF THE FOG. HOWEVER...A DENSE FOG ADVISORY MAY BE NEEDED IN FUTURE FORECAST UPDATES...AS IT APPEARS DENSE FOG WILL BE POSSIBLE AT TIMES OVER THE NEXT COUPLE OF DAYS AS HIGH DEW POINT AIR CONTINUES TO SHIFT OVER THE LAKE. THUNDERSTORM ACTIVITY IS ALSO EXPECTED TO INCREASE IN COVERAGE ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA THIS EVENING. IT APPEARS LIKELY THAT THIS ACTIVITY WILL SHIFT EASTWARD ACROSS WISCONSIN AND LAKE MICHIGAN LATE TONIGHT INTO TUESDAY MORNING IN ASSOCIATION WITH A WEATHER DISTURBANCE. THIS ACTIVITY COULD RESULT IN STRONG WINDS IN EXCESS OF 50 KT AND LOCALLY HIGH WAVES ACROSS PORTIONS OF THE LAKE INTO TUESDAY MORNING. OUTSIDE OF THE THUNDERSTORMS IT APPEARS THE WINDS OVER THE LAKE WILL INCREASE TO 15 TO 25 KT OUT OF THE SOUTH IN ASSOCIATION WITH STRONG PRESSURE FALLS...WHICH ARE LIKELY TO OCCUR AHEAD OF THE APPROACHING SURFACE WAVE ACROSS THE UPPER GREAT LAKES REGION LATER TONIGHT. THESE STRONGER WINDS COULD CONTINUE DURING THE DAY TOMORROW ACROSS THE SOUTHERN END OF THE LAKE...AND THIS COULD LEAD TO SMALL CRAFT ADVISORY CONDITIONS OF THE ILLINOIS AND INDIANA NEAR SHORE WATERS. HOWEVER...I HAVE OPTED TO HOLD OFF ON AN ADVISORY FOR NOW...MAINLY DUE TO THE FACT THAT THERE IS SOME UNCERTAINTY AS TO HOW OUTFLOW FROM TONIGHTS THUNDERSTORM ACTIVITY WILL IMPACT THE LARGER SCALE WIND PATTERN ACROSS THE AREA ON TUESDAY. IF THERE IS VERY LITTLE OVERALL IMPACT FROM THUNDERSTORM OUTFLOW...OFFSHORE SOUTH-SOUTHWESTERLY WINDS AROUND 25 KT LOOKS LIKE A GOOD BET. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 16, 4:14 PM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
414 PM CDT MON JUN 16 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
172115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
414 PM CDT MON JUN 16 2014 /514 PM EDT MON JUN 16 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WHICH MAY PRODUCE:
DAMAGING WINDS.
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
HAIL TO THE SIZE OF QUARTERS.
FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL
ILLINOIS THROUGH SUNSET...WITH CHANCES INCHING EASTWARD THROUGH
LATE EVENING. THERE IS A SMALL CHANCE FOR FEW OF THESE TO
BECOME SEVERE...WITH POSSIBLE HAIL AND GUSTY WINDS. MORE
WIDESPREAD THUNDERSTORM COVERAGE IS LIKELY ALONG AND NORTH OF
INTERSTATE 80 OVERNIGHT. THESE STORMS WILL HAVE THE HIGHEST
CHANCES OF PRODUCING DAMAGING WIND GUSTS AND HEAVY RAINFALL.
DISCUSSION:
AS RICH MOISTURE CONTINUES TO RETURN OVER THE AREA THIS
EVENING...SCATTERED THUNDERSTORMS ACROSS NORTHWEST ILLINOIS MAY
EVOLVE INTO NORTH CENTRAL ILLINOIS. DUE TO A HIGH AMOUNT OF
INSTABILITY...THESE STORMS COULD BECOME SEVERE. MEANWHILE...A
SEVERE COMPLEX OF THUNDERSTORMS IS VERY LIKELY TO DEVELOP OVER
MINNESOTA AND NORTHERN IOWA. THIS THUNDERSTORM ACTIVITY WILL
SPREAD SOUTHEASTWARD ACROSS NORTHEAST IOWA AND SOUTHERN
WISCONSIN AND LIKELY INTO NORTHERN ILLINOIS OVERNIGHT. AS IS
COMMON WITH ORGANIZED THUNDERSTORM COMPLEXES...DAMAGING WINDS
AND HEAVY RAIN WOULD BE THE MOST LIKELY THREATS...THOUGH LARGE
HAIL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SOME THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS THE AREA EARLY
TUESDAY MORNING WHICH MAY BE CAPABLE OF STRONG WINDS AND HEAVY
RAINFALL.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY AFTERNOON
THROUGH SATURDAY.
EARLY SEASON HEAT INDICES AROUND 100 DEGREES ARE POSSIBLE TUESDAY
AFTERNOON...ESPECIALLY SOUTH OF INTERSTATE 80.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING INTO OVERNIGHT.
&&
LMZ740>745-172115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
414 PM CDT MON JUN 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING THROUGH OVERNIGHT.
WIND GUSTS IN EXCESS OF 45 KT ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINDS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ON TUESDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY THROUGH
SATURDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-172115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
414 PM CDT MON JUN 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF LAKE MICHIGAN
OVERNIGHT. SOME OF THESE THUNDERSTORMS COULD PRODUCE WINDS IN
EXCESS OF 50 KT.
AREAS OF FOG...SOME OF WHICH MAY BE DENSE...ARE LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY
THROUGH SUNDAY.
AREAS OF FOG...SOME OF WHICH MAY BE DENSE...ARE LIKELY TUESDAY AND
TUESDAY NIGHT.
&&
MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Jun 17, 12:47 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1247 AM CDT TUE JUN 17 2014
ILZ003-170630-
WINNEBAGO IL-
1247 AM CDT TUE JUN 17 2014
...SPECIAL WEATHER STATEMENT...
AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF SOUTH BELOIT TO 12 MILES SOUTHWEST OF PECATONICA...MOVING EAST AT
30 MPH.
CITIES AND TOWNS AFFECTED...
DURAND... LAKE SUMMERSET... PECATONICA...
ROCKTON... SOUTH BELOIT... WINNEBAGO...
ROSCOE... MACHESNEY PARK... LOVES PARK...
ROCKFORD...
OTHER LOCATIONS AFFECTED...
ROCK CUT STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4250 8894 4215 8894 4215 8917 4220 8917
4220 8940 4250 8940
TIME...MOT...LOC 0545Z 278DEG 26KT 4259 8918 4222 8955Special weather statement, Jun 17, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 AM CDT TUE JUN 17 2014
ILZ004-005-170700-
BOONE IL-MCHENRY IL-
121 AM CDT TUE JUN 17 2014
...SPECIAL WEATHER STATEMENT...
AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CAPRON TO ROCKFORD...MOVING EAST AT 40 MPH.
CITIES AND TOWNS AFFECTED...
POPLAR GROVE... BELVIDERE... CAPRON...
HARVARD... MARENGO... HEBRON...
WOODSTOCK... RICHMOND... WONDER LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4250 8826 4231 8839 4216 8871 4215 8894
4250 8894
TIME...MOT...LOC 0620Z 261DEG 36KT 4253 8879 4226 8897The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:47 AM CDT | Special Weather Statement | LOT | Winnebago | 43 min |
| Jun 17, 2:00 AM CDT | Special Weather Statement | LOT | McHenry | 45 min |
| Jun 17, 2:04 AM CDT | Special Marine Warning | LOT | 86 min | |
| Jun 17, 4:39 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 36 min |
| Jun 17, 4:51 AM CDT | Special Weather Statement | LOT | Boone | 24 min |
| Jun 17, 5:07 AM CDT | Special Weather Statement | LOT | McHenry | 38 min |
| Jun 17, 6:17 AM CDT | Small Craft Advisory | LOT | 7 hr | |
| Jun 17, 10:10 AM CDT | River Flood Warning | LOT | Lake | 6 days |
Nearby
Special Weather Statements in Illinois, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.